Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 246, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2008, 10:08 AM CDT for 4 counties in Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 10:08 AM CDT (15:08 UTC)
- Expired
- May 2, 2008, 10:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Gregg County, TX, Harrison County, TX, Rusk County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 8:49 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:17 AM CDT, 51 minutes earlier.
Area forecast discussion, May 2, 9:17 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
917 AM CDT FRI MAY 2 2008
.DISCUSION...
UPDATE TO INCLUDE TORNADO WATCH UNTIL 3 P.M. ALSO A
QUICK UPDATE TO TEMPS OVER THE EAST AND LIGHT 20 POP OVER SE
CORNER OF CWA. NO OTHER CHANGES TO GRIDS AT THIS POINT. /24/
&&
AVIATION...
MIX OF VFR/MVFR CIGS WITH A TOR WATCH OVER I-20 AND
NORTH. ALSO...A LINE OF SHWR/TSTMS DRAPED FROM KDEQ TO NEAR
KTYR...WITH OTHER LIGHT SHWRS/ISOL TSTM NEAR KELD DIMINISHING.
MODELS ARE AGGRESSIVELY PROGRESSING A FRONT TOWARD THE AREA THIS
MORNING...AND WITH DECENT MOISTURE...AND INSTABILITY TEMPO WILL
LIKELY KEEP TSRA IN 18Z TAFS. MODELS STALL THE FRONT ONCE IT MOVES
INTO THE CWA...LEAVING THE POTENTIAL FOR TSRA THROUGH THE END OF
THE 12Z TAF PERIOD. TSRA WILL REMAIN THE MAIN THREAT FOR AVIATION
INTEREST TODAY...BUT MVFR TO VFR FLIGHT CONDITIONS WILL BE COMMON
WITH GUSTY SOUTHERLY WINDS FOR MOST WITH SOME MODERATE WEST WINDS
OVER THE WESTERN SECTIONS. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 59 76 53 / 70 60 10 0
MLU 85 63 76 54 / 70 80 20 0
DEQ 77 50 71 43 / 60 10 10 0
TXK 78 55 69 49 / 50 20 10 0
ELD 82 57 73 49 / 70 60 10 0
TYR 81 56 73 52 / 40 10 10 0
GGG 80 57 74 52 / 50 30 10 0
LFK 84 64 80 56 / 40 70 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24Hazardous weather outlook, May 2, 6:25 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CDT FRI MAY 2 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 625 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH THROUGH THE FOUR STATE AREA BEGINNING IN SOUTHEAST OK THIS MORNING AND ADVANCING THROUGH CENTRAL LA BY LATE THIS EVENING. STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT...TO THE NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS...WITH THE GREATEST THREAT OF SEVERE WEATHER LOCATED ACROSS SOUTHERN ARKANSAS AND NORTH CENTRAL LOUISIANA THIS EVENING. THE MAIN THREATS FOR TODAY WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE EARLY MORNING HOURS OF SATURDAY ACROSS CENTRAL LOUISIANA BEFORE EXITING THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED TODAY...MAINLY FOR LOCATIONS NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS. 18
In the hours before
Local storm report, May 2, 7:45 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL SMITHVILLE 34.47N 94.65W
05/02/2008 E0.75 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
18Special weather statement, May 2, 8:32 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CDT FRI MAY 2 2008
TXZ109>111-124-125-136-137-150-021430-
CAMP-GREGG-MORRIS-RUSK-SMITH-TITUS-UPSHUR-WOOD-
832 AM CDT FRI MAY 2 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 930 AM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
TITUS...MORRIS...CAMP...WOOD...UPSHUR...SMITH...GREGG AND RUSK
INCLUDING THE FOLLOWING LOCATIONS
BIG SANDY...CLARKSVILLE CITY...EAST MOUNTAIN...GILMER...
GLADEWATER...GOLDEN...HAINESVILLE...HAWKINS...HOARD...KILGORE...
LIBERTY CITY...LINDALE...MINEOLA...QUITMAN...ROSEWOOD...TYLER...
WEST MOUNTAIN AND WHITE OAK
AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF VAN...OR 8 MILES SOUTHWEST
OF MINEOLA...MOVING EAST AT 38 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3235 9480 3226 9548 3235 9546 3249 9561
3269 9562 3272 9565 3275 9565 3306 9477
TIME...MOT...LOC 1332Z 267DEG 33KT 3260 9556
14The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:49 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 8 hr |
| May 2, 8:32 AM CDT | Special Weather Statement | SHV | Camp, Gregg, Smith, Upshur, Wood | 58 min |
| May 2, 9:12 AM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 33 min |
| May 2, 9:43 AM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith, Upshur, Wood | 33 min |
| May 2, 9:47 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| May 2, 10:19 AM CDT | Tornado Warning | SHV | Bowie | 41 min |
| May 2, 10:40 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Rusk, Smith | 35 min |
| May 2, 11:03 AM CDT | Special Weather Statement | SHV | Rusk | 27 min |
| May 2, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 47 min |
| May 2, 11:21 AM CDT | Tornado Warning | SHV | Panola, Rusk | 39 min |
| May 2, 11:54 AM CDT | Tornado Warning | SHV | Panola | 51 min |
| May 2, 12:40 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 23 min |
| May 2, 12:58 PM CDT | Special Weather Statement | SHV | Panola | 32 min |
| May 2, 2:46 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 44 min |
| May 2, 3:01 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 27 min |
| May 2, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 30 min |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.